Alert archive / Louisiana / River Flood Warnings in 2021
River Flood Warning 159, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jun 17, 2021, 9:45 AM CDT for Saint Tammany Parish, Louisiana. It took effect at Jun 19, 2021, 11:17 AM CDT. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2021, 9:45 AM CDT (14:45 UTC)
- In effect from
- Jun 19, 2021, 11:17 AM CDT
- Expired
- Jun 19, 2021, 7:34 PM CDT
- In force
- 8 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saint Tammany Parish, LA
The river
Written for the forecast point Bogue Falaya River at Boston Street (CVEL1). The gauge peaked at 4.15 ft at Jun 19, 2021, 11:00 PM CDT.
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 11 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375175, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
664 WGUS44 KLIX 171445 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 945 AM CDT Thu Jun 17 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Louisiana... Bogue Falaya River At Boston St in Covington affecting St. Tammany Parish. For the Bogue Falaya...including Camp Covington, Boston St in Covington...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC103-180845- /O.NEW.KLIX.FL.W.0159.210619T1617Z-210621T0926Z/ /CVEL1.1.ER.210619T1617Z.210620T0000Z.210621T0325Z.NO/ 945 AM CDT Thu Jun 17 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Bogue Falaya River At Boston St in Covington. * From Saturday morning to early Monday morning. * At 8:30 AM CDT Thursday the stage was 1.2 feet. * Flood stage is 6.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late Saturday morning to a crest of 8.0 feet Saturday evening. * Impact...At 7.0 feet, Water will rise onto the west bank flooding property of the Bogue Falaya Towers at East Boston Street and threatening commercial property on the east bank near Military Road. Bogue Falaya River Park and Christ Episcopal School grounds will begin to flood. && LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004 $$ KO
5 follow-up statements
489 WGUS84 KLIX 180054 FLSLIX Flood Statement National Weather Service New Orleans LA 754 PM CDT Thu Jun 17 2021 ...The Flood Warning continues for the following rivers in Louisiana... Bogue Falaya River At Boston St in Covington affecting St. Tammany Parish. For the Bogue Falaya...including Camp Covington, Boston St in Covington...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC103-181900- /O.EXT.KLIX.FL.W.0159.210619T1617Z-210621T0925Z/ /CVEL1.1.ER.210619T1617Z.210620T0000Z.210621T0325Z.NO/ 754 PM CDT Thu Jun 17 2021 ...The Flood Warning is now in effect until early Monday morning... The Flood Warning continues for the Bogue Falaya River At Boston St in Covington. * From Saturday morning to early Monday morning. * At 7:30 PM CDT Thursday the stage was 1.9 feet. * Flood stage is 6.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late Saturday morning and continue rising to a crest of 8.0 feet Saturday evening. The river is forecast to fall below flood stage by late Sunday evening. * Impact...At 7.0 feet, Water will rise onto the west bank flooding property of the Bogue Falaya Towers at East Boston Street and threatening commercial property on the east bank near Military Road. Bogue Falaya River Park and Christ Episcopal School grounds will begin to flood. && LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004 $$ PG
535 WGUS84 KLIX 181346 FLSLIX Flood Statement National Weather Service New Orleans LA 846 AM CDT Fri Jun 18 2021 ...The Flood Warning is extended for the following rivers in Louisiana... Bogue Falaya River At Boston St in Covington affecting St. Tammany Parish. For the Bogue Falaya...including Camp Covington, Boston St in Covington...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC103-190800- /O.EXT.KLIX.FL.W.0159.210619T1654Z-210621T1617Z/ /CVEL1.1.ER.210619T1654Z.210620T1200Z.210621T1017Z.NO/ 846 AM CDT Fri Jun 18 2021 ...The Flood Warning is now in effect until late Monday morning... The Flood Warning continues for the Bogue Falaya River At Boston St in Covington. * From Saturday morning to late Monday morning. * At 7:30 AM CDT Friday the stage was 1.6 feet. * Flood stage is 6.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late tomorrow morning to a crest of 8.0 feet Sunday morning. * Impact...At 7.0 feet, Water will rise onto the west bank flooding property of the Bogue Falaya Towers at East Boston Street and threatening commercial property on the east bank near Military Road. Bogue Falaya River Park and Christ Episcopal School grounds will begin to flood. && LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004 $$ KO
480 WGUS84 KLIX 190044 FLSLIX Flood Statement National Weather Service New Orleans LA 744 PM CDT Fri Jun 18 2021 ...The Flood Warning continues for the following rivers in Louisiana... Bogue Falaya River At Boston St in Covington affecting St. Tammany Parish. For the Bogue Falaya...including Boston St in Covington...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC103-191845- /O.CON.KLIX.FL.W.0159.210619T1654Z-210621T1617Z/ /CVEL1.1.ER.210619T1648Z.210620T1200Z.210621T1017Z.NO/ 744 PM CDT Fri Jun 18 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Bogue Falaya River At Boston St in Covington. * From Saturday morning to late Monday morning. * At 6:30 PM CDT Friday the stage was 2.1 feet. * Flood stage is 6.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late tomorrow morning and then continue rising to a crest of 8.0 feet by Sunday morning. The river is expected to fall below flood stage early Monday morning. * Impact...At 7.0 feet, Water will rise onto the west bank flooding property of the Bogue Falaya Towers at East Boston Street and threatening commercial property on the east bank near Military Road. Bogue Falaya River Park and Christ Episcopal School grounds will begin to flood. && LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004 $$ PG
591 WGUS84 KLIX 191441 FLSLIX Flood Statement National Weather Service New Orleans LA 941 AM CDT Sat Jun 19 2021 ...The Flood Warning continues for the following rivers in Louisiana... Bogue Falaya River At Boston St in Covington affecting St. Tammany Parish. For the Bogue Falaya...including Boston St in Covington...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC103-200845- /O.EXT.KLIX.FL.W.0159.210620T1200Z-210620T1800Z/ /CVEL1.1.ER.210620T1200Z.210620T1200Z.210620T1200Z.NO/ 941 AM CDT Sat Jun 19 2021 ...The Flood Warning is now in effect until early tomorrow afternoon... The Flood Warning continues for the Bogue Falaya River At Boston St in Covington. * From Sunday morning to early tomorrow afternoon. * At 8:30 AM CDT Saturday the stage was 3.8 feet. * Flood stage is 6.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 6.0 feet Sunday morning. * Impact...At 6.0 feet, The river will leave its banks under the Boston Street Bridge and begin to flood the Bogue Falaya Towers property. && LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004 $$ JFL
262 WGUS84 KLIX 200034 FLSLIX Flood Statement National Weather Service New Orleans LA 734 PM CDT Sat Jun 19 2021 ...The Flood Warning is cancelled for the following rivers in Louisiana... Bogue Falaya River At Boston St in Covington affecting St. Tammany Parish. LAC103-200145- /O.CAN.KLIX.FL.W.0159.210620T1200Z-210620T0034Z/ /CVEL1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 734 PM CDT Sat Jun 19 2021 ...The Flood Warning for the Bogue Falaya River At Boston St in Covington has been cancelled... The Flood Warning is cancelled for the Bogue Falaya River At Boston St in Covington. * At 6:30 PM CDT Saturday the stage was 4.0 feet. * Flood stage is 6.0 feet. * Forecast...The river is expected to rise to a crest of 5.0 feet early tomorrow afternoon. && LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004 $$ PG
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jun 17, 4:23 AM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, Jun 17, 4:23 AM CDT, 5 hours 22 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 423 AM CDT Thu Jun 17 2021 .SYNOPSIS... Surface boundary separating dew points in the 60s from much more humid air is currently over our coastal waters and is reasonably depicted on radar by a narrow band of showers and a few thunderstorms. Upper ridging still over the southern Rockies, with an upper trough over New England. Skies mostly clear across the area, with comfortable temperatures in the mid and upper 60s across most of the northern half of the area, and in the 70s for most of the southern areas. New Orleans metro remains a little warmer, as northeast winds are coming off Lake Pontchartrain water temperatures that are in the upper 80s. && .SHORT TERM (through Saturday night)... Eyes will be on the Bay of Campeche today, monitoring the area of disturbed weather in that area. Should start to see some northward movement by late in the day, and if something is going to organize, that should start happening overnight. Today will be rather quiet regarding precipitation, with any showers and storms remaining offshore. Dew points will remain in the 60s in most areas, making conditions fairly comfortable, considering it's mid-June. While NBM high temperature values today are a couple of degrees above operational guidance, somewhat concerned that those values may not even be warm enough, considering most of our CWA was in the mid 90s yesterday. We're in line with our neighbors right now, so will brief the day shift to keep an eye on it. As the Bay of Campeche disturbance begins moving northward tonight, so will the surface boundary, and moisture will rush back to the north. BUFR soundings for New Orleans show precipitable water values less than an inch this afternoon already back to 1.6 by Friday morning, and over 2 inches by midday Friday. Precipitation chances will increase during the day on Friday from south to north with likely to categorical PoPs by Friday evening. Main threat of heavy rain will occur overnight Friday night through Saturday. The area of most significant threat for heavy rain and severe weather will be displaced to the right of any circulation center. Still quite a bit of uncertainty on a track, but there are enough indications that some portions of our area will see very heavy rainfall over about a 36 hour period, potentially 5-10 inches with locally higher amounts. Precipitable water values expected to end up somewhere around 2.5 inches, which is at the upper end of climatology for late June, so those amounts are certainly achievable, even with a system like this. Right now, best estimates would be from about Interstate 55 eastward, but that definitely could shift one way or the other. As a track becomes better defined, Flash Flood Watches will likely be issued later today for portions of the area late Friday into Saturday. Isolated tornadoes could definitely be an issue with rainbands to the east of the low. NAM BUFR soundings showing 0-3KM helicities well over 400 east of the track. Onshore winds will push tide levels up as well. Fortunately, we're near neap tide ranges. Current indications are surge levels should be in the 1-2 foot range, but again, that'll be dependent on strength and track of the system. System should track northeast away from the area Saturday night with the heavy rain threat diminishing. Temperature guidance for Friday/Saturday looks reasonable considering precipitation trends. 35 && .LONG TERM (Sunday and beyond)... The primary concern for the first half of next week will be the passage of a northern stream longwave trough and associated frontal boundary next Tuesday into Wednesday. In advance of this feature, a largely zonal flow regime in the upper levels will combine with weak low to mid-level ridging to produce warmer and more diurnally induced convection for Sunday and Monday. Additionally, a lingering theta e axis and region of higher precipitable water values could keep rain chances a bit more elevated than expected for the overlying upper level pattern on Sunday. Starting with Sunday, the low pressure system impacting the area late this week will be quickly departing to the east and northeast with the primary forcing and rain impacts advecting into the Mid- Atlantic states. However, an axis of higher precipitable water values is expected to trail behind this low pressure system and stretch in a southwest oriented fashion back into the Gulf of Mexico on Sunday. Precipitable water values will be lower than observed on Saturday, but should still remain fairly elevated in the 1.75 to 2 inch range through Sunday evening. Although upper level support will be trending downward, there should be enough residual omega in place to support scattered to numerous showers and thunderstorms through the day, and the threat of some locally heavy downpours and street flooding issues will persist. Temperatures will be near to slightly below normal given the expected amount of shower and thunderstorm in place through the day. By Sunday night, conditions will begin to improve as instability decreases and some weak negative vorticity advection develops aloft. By Monday, a more typical Summer pattern of diurnally induced convection is expected to take hold. The flow pattern aloft will be zonal in nature, and a deep layer southwest flow pattern will be in place in the low to mid-levels. The one caveat is that precipitable water values will remain elevated as an axis of deeper moisture remains over the region with readings of around 2 inches expected. This moisture will tap into a fairly unstable airmass to produce scattered showers and thunderstorms throughout much of the day, and once again some locally heavy downpours and isolated street flooding events will be the primary concern. The threat of stronger storms will increase on Tuesday and Wednesday as a northern stream trough axis and an associated surface front push through the area. A band of convection could accompany the front on Tuesday, and have higher POP in the likely range of around 60 percent to reflect this risk. Temperatures are also forecast to be a few degrees cooler than average due to the expected increase in cloud cover and thunderstorm activity. After reviewing model soundings, the profile looks favorable for a few wind events to potentially occur, and this is supported by DCAPE values in excess of 1000 J/KG both Tuesday and Wednesday afternoons. This pattern and the potential for a few strong to possibly severe thunderstorms will need to monitored over the weekend. PG && .AVIATION... VFR conditions will persist at all of the terminals this morning. Winds will generally be from the east and northeast through the morning hours, and a shift to the southeast is expected during the afternoon hours. Overall, no significant impacts to aviation are expected through 12z Friday, but will expect deteriorating conditions 12z-18z Friday for at least the southern terminals. && .MARINE... Seeing borderline Small Craft Exercise Caution conditions early this morning in some of the waters, but those winds are on a downward trend and won't carry the headlines. Conditions are expected to deteriorate late tonight, with Small Craft Advisories likely to be necessary Friday through Sunday if we don't end up with tropical headlines. && .PRELIMINARY POINT TEMPS/POPS... MCB 91 68 87 72 / 0 0 50 50 BTR 91 71 87 74 / 0 0 70 60 ASD 92 73 86 75 / 0 10 80 70 MSY 93 78 87 77 / 0 20 80 80 GPT 91 75 85 76 / 0 20 80 70 PQL 91 73 85 74 / 0 20 70 70 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 1:30 PM CDT | Coastal Flood Warning | LIX | Orleans, Saint Bernard, Saint Tammany | 47 hr |
| Jun 17, 1:30 PM CDT | Coastal Flood Advisory | LIX | Orleans, Saint Bernard, Saint John the Baptist, Saint Tammany | 54 hr |
| Jun 17, 1:36 PM CDT | Flash Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Orleans, Pointe Coupee and 9 more | 47 hr |
| Jun 17, 4:02 PM CDT | Tropical Storm Warning | LIX | Assumption, Orleans, Saint Bernard, Saint James, Saint John the Baptist, Saint Tammany | 48 hr |
Nearby
River Flood Warnings in Louisiana, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.